Alert archive / Iowa / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this red flag warning at Mar 27, 2026, 11:59 AM CDT for 21 counties in Iowa; 5 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 28, 2026, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 11:59 AM CDT (16:59 UTC)
- In effect from
- Mar 28, 2026, 10:00 AM CDT
- Expired
- Mar 28, 2026, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Quad Cities, IA
All 28 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL, Jo Daviess County, IL, Mercer County, IL, Rock Island County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WWUS83 KDVN 271659 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 1159 AM CDT Fri Mar 27 2026 IAZ040-041-051-052-063-064-076-077-087-280300- /O.NEW.KDVN.FW.W.0003.260328T1500Z-260329T0200Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson- 1159 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR CRITICAL FIRE DANGER... * AFFECTED AREA...Portions of eastern Iowa. * TIMING...From Saturday morning through Saturday evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fire that develops will spread quickly. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
964 WWUS83 KDVN 280046 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 746 PM CDT Fri Mar 27 2026 IAZ040-041-051-052-063-064-076-077-087-280900- /O.CON.KDVN.FW.W.0003.260328T1500Z-260329T0200Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson- 746 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR CRITICAL FIRE DANGER... * AFFECTED AREA...Portions of eastern Iowa * TIMING...From 10 AM to 9 PM CDT Saturday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fire that develops will spread quickly. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ GROSS
469 WWUS83 KDVN 280809 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 309 AM CDT Sat Mar 28 2026 IAZ042-053-054-065>068-078-088-089-098-099-ILZ001-015-024-025-034- MOZ009-010-281615- /O.EXA.KDVN.FW.W.0003.260328T1500Z-260329T0200Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Rock Island-Mercer- Henderson-Hancock-Scotland-Clark- 309 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR CRITICAL FIRE DANGER.. * AFFECTED AREA...Areas along and west of the Mississippi River. * TIMING...From 10 AM this morning to 9 PM CDT this evening. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ040-041-051-052-063-064-076-077-087-281615- /O.CON.KDVN.FW.W.0003.260328T1500Z-260329T0200Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson- 309 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR CRITICAL FIRE DANGER... * AFFECTED AREA...Eastern Iowa. * TIMING...From 10 AM this morning to 9 PM CDT this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
412 WWUS83 KDVN 281517 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 1017 AM CDT Sat Mar 28 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024- 025-034-MOZ009-010-282330- /O.CON.KDVN.FW.W.0003.000000T0000Z-260329T0200Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Rock Island-Mercer- Henderson-Hancock-Scotland-Clark- 1017 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL FIRE DANGER... * AFFECTED AREA...Eastern Iowa and far western Illinois. * TIMING...Until 9 PM CDT this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
951 WWUS83 KDVN 281911 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 211 PM CDT Sat Mar 28 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024- 025-034-MOZ009-010-290200- /O.CON.KDVN.FW.W.0003.000000T0000Z-260329T0200Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Rock Island-Mercer- Henderson-Hancock-Scotland-Clark- 211 PM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL FIRE DANGER... * AFFECTED AREA...Eastern Iowa and far western Illinois. * TIMING...Until 9 PM CDT this evening. * WINDS...South 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
419 WWUS83 KDVN 290200 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 900 PM CDT Sat Mar 28 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024- 025-034-MOZ009-010-290300- /O.EXP.KDVN.FW.W.0003.000000T0000Z-260329T0200Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Rock Island-Mercer- Henderson-Hancock-Scotland-Clark- 900 PM CDT Sat Mar 28 2026 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR CRITICAL FIRE DANGER... The Red Flag Warning will be allowed to expire as winds have decreased significantly and temperatures have cooled off. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:18 AM CDT, 5 hours 41 minutes earlier. Its key messages:
- Windy conditions combined with low humidity levels and dried vegetation will result in an elevated fire risk along/west of the Mississippi Friday and Saturday.
- Another significant warm-up will commence again this weekend and into the first part of next week.
- A pattern change at the end of the month will create southwest flow aloft along the better prospects for some rain.
Area forecast discussion, Mar 27, 6:18 AM CDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 618 AM CDT Fri Mar 27 2026 ...Updated for 12z Aviation... .KEY MESSAGES... - Windy conditions combined with low humidity levels and dried vegetation will result in an elevated fire risk along/west of the Mississippi Friday and Saturday. - Another significant warm-up will commence again this weekend and into the first part of next week. - A pattern change at the end of the month will create southwest flow aloft along the better prospects for some rain. && .SHORT TERM /THROUGH TONIGHT/... Issued at 241 AM CDT Fri Mar 27 2026 Blustery and chilly conditions will be seen across the area today. Highs look to be 45 to 50 across much of the area but 15 to 25 mph winds will create an additional chill. Although temperatures will be cooler, the windy conditions combined with low humidity levels and dried vegetation will result in an elevated fire risk for areas mainly along/west of the Mississippi. Winds will gradually diminish after sunset as high pressure builds into the Midwest and the boundary layer decouples. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 241 AM CDT Fri Mar 27 2026 Saturday through Monday Assessment...a certainty (>98%) of a significant warm-up The upper high over the western CONUS will flatten and move east over the weekend and early next week signaling the start of a pattern change. As the upper high moves east, southerly flow will bring warmer than normal temperatures into the area along with higher dew points. There is an elevated fire risk on Saturday for areas along/west of the Mississippi. Humidity levels slowly climb Sunday through Monday and thus do no result in an elevated fire risk. However, the situation will need to be watched given the overall drought conditions across the area. Monday night through Thursday Assessment...a certainty (>98%) starting out warm then cooling down. Low to medium (25-40%) confidence regarding rain chances. The model consensus has a daily chance of rain from Monday night through Thursday. Interestingly, the deterministic solutions are drier than the ensemble means of the global models. The pattern aloft will have shifted to southwest flow so moisture aloft will be able to flow into the area. Low level moisture will, in time, arrive with the Gulf open. Warm advection aloft may be able to trigger some isolated to low end scattered (20-30%) convection each day but the better rain chances look to be timed to the passage of a cold front Tuesday and potentially Wednesday night into Thursday when another system moves through the Midwest. The model consensus pops (which appear too high) generally have a 25 to 50 percent chance for rain Monday night through Thursday. The exceptions are Tuesday night and Wednesday night where the model consensus has a 50-60% chance of rain. Tuesday afternoon/evening could be quite interesting. The timing of the cold front will be the critical factor regarding the potential for any severe storms. Some of the machine learning sites are already suggesting a potential for severe storms. Moisture may initially be on the low side but there is a respectable moisture plume coming from the Gulf to allow storm development. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 604 AM CDT Fri Mar 27 2026 Predominantly VFR expected during the period. Stratus with MVFR ceilings extends off Lake Michigan into south central Wisconsin and northern Illinois just east of the KDBQ and KMLI terminals. Flow in the cloud bearing layer while E/NE is only 5-10 kt and thus owes to considerable uncertainty on this being able to reach either terminal. In addition, some MVFR ceilings extend just south of KBRL at the start of the period. Will have to watch for some stratocu forming further west with heating and steep low level lapse rates although shallow moisture and so believe primarily scattered MVFR bases with a chance (30%) for a transient MVFR ceiling. Upstream, another batch of clouds, primarily VFR, extends across much of Minnesota into the eastern Dakotas ahead of a wave. These clouds will be ushered eastward with the wave and may brush KCID and KDBQ late morning through early afternoon with a period of higher MVFR to VFR ceilings. Skies then look to be mainly clear tonight. Winds will become gusty from the N/NW today with gusts 20-25+ kts. The winds will then become light and variable tonight as high pressure begins to build into the region. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...08 LONG TERM...08 AVIATION...McClure
Hazardous weather outlook, Mar 27, 4:08 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 408 AM CDT Fri Mar 27 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 408 AM CDT Fri Mar 27 2026 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Northwest winds of 15 to 25 mph, combined with low humidity and dried vegetation will create an elevated fire risk along and west of the Mississippi. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY South winds of 15 to 25 mph, combined with low humidity and dried vegetation will create an elevated fire risk Saturday along and west of the Mississippi. There is a daily chance of thunderstorms Tuesday through Thursday. At this time it is too early to determine any severe risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Mar 27, 11:45 AM CDT, 14 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 1145 AM CDT Fri Mar 27 2026 IAZ040>042-051>053-063>065-067-076>078-087-088-098-MOZ009-272300- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar- Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Van Buren- Scotland- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Keosauqua, and Memphis 1145 AM CDT Fri Mar 27 2026 ...Elevated Fire Danger Today... Northwest winds gusting between 30 to 35 mph will combine with low humidity and dry vegetation to produce an Elevated Fire Danger through early this evening. If a fire were to start under these conditions, there would be an increased threat of fire spread and it would be difficult to control. Outdoor burning is strongly discouraged. Use extra caution while operating outdoor equipment around dry vegetation and do not carelessly discard cigarettes.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:19 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson | 41 min |
| Mar 26, 8:40 PM CDT | Special Weather Statement | DVN | Lee, Van Buren | 50 min |
| Mar 26, 8:56 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee, Van Buren | 49 min |
| Mar 26, 8:32 PM CDT | Special Weather Statement | DVN | Mercer | 43 min |
| Mar 26, 8:58 PM CDT | Special Weather Statement | DVN | Warren | 32 min |
| Mar 26, 10:11 PM CDT | Special Weather Statement | DVN | McDonough | 34 min |
| Mar 26, 10:18 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 27 min |
Nearby
Red Flag Warnings in Iowa, 2026Red Flag Warnings in Illinois, 2026Red Flag Warnings in Missouri, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.